Alert archive / Nebraska / Special Weather Statements in 2015
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Jul 19, 2015, 11:21 PM CDT for Antelope County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2015, 11:21 PM CDT (04:21 UTC)
- Expired
- Jul 20, 2015, 12:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Omaha, NE
County Antelope County, NE
The radar
The Sioux Falls radar (KFSD), 176 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
304
WWUS83 KOAX 200421
SPSOAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1121 PM CDT SUN JUL 19 2015
NEZ011-016-200515-
ANTELOPE NE-KNOX NE-
1121 PM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR ANTELOPE AND SOUTHWESTERN KNOX
COUNTIES UNTIL 1215 AM CDT...
AT 1118 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF ORCHARD TO
8 MILES NORTHEAST OF CHAMBERS...AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS AS THEY
ENTER SOUTHWESTERN KNOX AN NORTHERN ANTELOPE COUNTIES. THIS LINE OF
STORMS HAS A HISTORY OF STRONG WINDS...HOWEVER APPEARS TO BE
WEAKENING AS IT MOVES SOUTHEAST. STILL STRONG WIND GUSTS TO 50 MPH
ALONG WITH BRIEF HEAVY RAINFALL WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
NELIGH...CREIGHTON...CLEARWATER...ORCHARD...BRUNSWICK...ROYAL...
ASHFALL FOSSIL BEDS STATE HISTORICAL PARK...AND THE HIGHWAY 14 AND
59 JUNCTION.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 25 AND 41.
HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 329 AND 352.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4261 9830 4247 9784 4212 9787 4207 9829
4246 9831
TIME...MOT...LOC 0418Z 310DEG 23KT 4246 9826 4231 9868
$$
DERGANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:28 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 19, 6:28 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 628 PM CDT SUN JUL 19 2015 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY) ISSUED AT 245 PM CDT SUN JUL 19 2015 MAIN FOCUS IN THE SHORT TERM WILL BE TIMING AND EXTENT OF PRECIP ACROSS THE AREA TONIGHT INTO MONDAY. AREA WILL BE BETWEEN A STALLED BOUNDARY TO THE SOUTH AND AN APPROACHING COLD FRONT AND UPPER LEVEL TROUGH COMING OUT OF THE NORTHERN HIGH PLAINS TONIGHT AND MONDAY. LATEST MODEL RUNS SUGGEST AN INCREASING CHANCE OF THUNDERSTORMS FOR THE AREA BY LATE TONIGHT EXTENDING INTO MONDAY MORNING AS THESE WEATHER FEATURES COME TOGETHER OVER THE CENTRAL PLAINS. RATHER DEEP MOISTURE IS STILL IN PLACE ACROSS KANSAS ALONG AND NORTH OF THE STATIONARY FRONT WITH THETA-E AXIS INDICATED TO BE ACROSS NORTHERN KANSAS LATE TONIGHT. PROXIMITY OF THIS MOIST AXIS WILL PROVIDE POTENTIAL FOR HEAVY RAIN AGAIN OVERNIGHT FOR AREAS NEAR THE KANSAS BORDER. COOLER AND LESS HUMID AIR WILL SPREAD INTO THE AREA BEHIND THE FRONT MONDAY NIGHT AND TUESDAY...BUT MOISTURE BEGINS TO RETURN TO THE AREA BY WEDNESDAY AS HIGH PRESSURE MOVES EAST. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 245 PM CDT SUN JUL 19 2015 UPPER RIDGE BUILDS ACROSS THE CENTRAL PLAINS AND UPPER MIDWEST DURING THE PERIOD WITH WARMER TEMPERATURES AND DEEPER MOISTURE RETURNING BY FRIDAY AND INTO THE WEEKEND. PERIODIC CHANCE OF THUNDERSTORMS DURING THIS TIME DEPENDING ON TIMING OF ENERGY COMING AROUND PERIPHERY OF THE UPPER HIGH. && .AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 624 PM CDT SUN JUL 19 2015 VFR CONDITIONS ARE FORECAST THROUGH THE EVENING BEFORE A COUPLE AREAS OF THUNDERSTORMS ROLL IN FROM THE WEST AFTER 06Z. KOFK AND KLNK ARE MOST LIKELY TO SEE A FEW STORMS...BUT KOMA COULD SEE SOME ACTION AS WELL. THE GREATEST THREAT WILL OCCUR AT ALL SITES BETWEEN 07Z AND 13Z WHEN MVFR CIGS/VSBYS ARE POSSIBLE IN THUNDERSTORMS. THEN A COLD FRONT WILL SWEEP THROUGH...CLEARING SKIES AND WINDS SWITCHING TO THE NORTH BEFORE 18Z...WITH SPEEDS AVERAGING 15 TO 25KT THROUGH THE END OF THE TAF PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...FOBERT LONG TERM...FOBERT AVIATION...DERGAN
Hazardous weather outlook, Jul 19, 4:51 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 451 PM CDT SUN JUL 19 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201200- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 451 PM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORM CHANCES WILL INCREASE LATER TONIGHT AND CONTINUE THROUGH MONDAY ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA. SEVERE STORMS ARE NOT ANTICIPATED...HOWEVER SOME STRONG STORMS WITH HEAVY RAIN COULD OCCUR IN SOUTHEAST NEBRASKA. STORMS DEVELOPING ACROSS WESTERN KANSAS AND MOVING EAST...AND OTHER STORMS DEVELOPING IN SOUTHERN SOUTH DAKOTA OR NORTH CENTRAL NEBRASKA MOVING EAST AND SOUTHEAST...COULD BOTH AFFECT PARTS OF EASTERN NEBRASKA AND WESTERN IOWA OVERNIGHT INTO MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY...THEN AGAIN PERIODICALLY FROM FRIDAY THROUGH SUNDAY...AS A SERIES OF UPPER LEVEL WEATHER DISTURBANCES MOVE THROUGH THE REGION. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED RIGHT NOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.
In the hours before
Special weather statement, Jul 19, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1121 PM CDT SUN JUL 19 2015
NEZ011-016-200515-
ANTELOPE NE-KNOX NE-
1121 PM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR ANTELOPE AND SOUTHWESTERN KNOX
COUNTIES UNTIL 1215 AM CDT...
AT 1118 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF ORCHARD TO
8 MILES NORTHEAST OF CHAMBERS...AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS AS THEY
ENTER SOUTHWESTERN KNOX AN NORTHERN ANTELOPE COUNTIES. THIS LINE OF
STORMS HAS A HISTORY OF STRONG WINDS...HOWEVER APPEARS TO BE
WEAKENING AS IT MOVES SOUTHEAST. STILL STRONG WIND GUSTS TO 50 MPH
ALONG WITH BRIEF HEAVY RAINFALL WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
NELIGH...CREIGHTON...CLEARWATER...ORCHARD...BRUNSWICK...ROYAL...
ASHFALL FOSSIL BEDS STATE HISTORICAL PARK...AND THE HIGHWAY 14 AND
59 JUNCTION.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 25 AND 41.
HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 329 AND 352.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4261 9830 4247 9784 4212 9787 4207 9829
4246 9831
TIME...MOT...LOC 0418Z 310DEG 23KT 4246 9826 4231 9868
DERGANThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:05 AM CDT | Special Weather Statement | OAX | Antelope | 40 min |
Nearby
Special Weather Statements in Nebraska, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.